Posted by Velthir on January 23, 2012, at 7:03:54
In reply to Re: Weirdness with serotonin meds, out of ideas » Velthir, posted by phidippus on January 22, 2012, at 22:32:38
I don't normally feel anxious/pressured or find that I can't stop thinking. It's more just that anything serotonergic tends to just flip my sleep cycle such that I'm awake at night and sleepy during the day.
Reboxetine I just sort of felt wired most of the time, pretty stimulating med. I get the feeling it might have gradually improved over time, wasn't on it long enough to tell. Didn't get the daytime sleepiness that I get on serotonergic meds.
Neither of the two psychiatrists I've had have suspected bipolar, but that may change after the last month I've had. I've definitely had some weird cycling of some kind going on. Most of the month I've been depressed, feeling sleepy during the day/awake at night and not sleeping well. Then I had three days where I basically didn't sleep at all and felt great (weirdly energetic/wired feeling despite being physically exhausted). Then back to depressed/nocturnal, then for the past couple of days I've slept okay at night and felt okay during the day.
Think I'm going to push for Lamictal when I see my psych on the 30th. Suspect I'll have to settle for Lithium if I want a mood stabiliser though.
Alternatively, as I only went up to 5mg of Abilify, it might be worth trying it at 15/20mg since I know it's supposed to be better for controlling bipolar/more sedating at those doses.
> >Citalopram, Duloxetine, Lofepramine, Reboxetine, >Valdoxan, Remeron, Nortriptyline, Zoloft
> You seem to get a lot of insomnia when you take antidepressants. Tell me, do you find that you can't stop thinking and maybe feel a little pressured and anxious?
> Curious you got irritable on Celexa.
> Are you sure you're not bipolar? The insomnia and irritability can be manifestations of hypomania.
> Its also very curious Abilify worked well for you, a drug often prescribed for bipolar disorder. The pattern of insomia would fit too, because Abilify can be activating at certain doses.
> The reason antidepressants may be pooping out on you is because they may be making you cycle, pushing you from a good affect to a poor affect over a course of time.
> Maybe you should try Lamictal.